Is it my imagination or did I just pee?

Mammograms get a bad rap for being unpleasant, but I think the breast MRI should get the dreaded award.  Of course I don’t won’t to plant any unnecessary fear into anyone because it is an important machine, but I could really do without another for awhile.

Last week marked 6 months since my first MRI, so I happily tootled into the office for my scheduled second MRI appointment.  Apparently the chemo drugs had nearly wiped out any memory of this experience because I might not have been so chipper.  All was going as I vaguely recalled, until the nurse mentioned starting my IV.  First thing I didn’t remember.  Once that was completed, I eased my bare self into the crazy face-down contraption on the table all while trying not to use my IV’d left arm.  With earplugs inserted and earmuffs over that, the nurse instructed me to lay perfectly still, breath normally and not to take any deep breaths.  It’s kind of like someone saying, “Don’t think of a big grey elephant.”  Well, just as the image of an elephant shoots into your head, the same went for my instant need to take deep cleansing breaths.

The table slid my body into the giant tube, the nurse told me this first imagery will last 2 minutes and the very loud clanking began.  All in all, I had somewhere around 7 different “images” taken, one of which lasted 15 minutes straight.  For nearly 45 minutes total, with short 30 second breaks in between, I attempted to meditate myself through the clanking and pulsing of the machine, all while trying to dismiss the thoughts of grey elephants and deep breaths.

And two more interesting experiences while on the table; 1) She tested my IV line with a saline solution to ensure it was inserted into my vein correctly.  As the solution squirted into the little vial attached to my arm, a weird taste filled my mouth, a side effect which she warned me about.  Rhetorically speaking, how does something in my arm go instantly into my taste buds??  2)The other side effect that happened midway through is unpleasantly odd and the only saving grace was that I had read about this phenomenon months back, otherwise I might have panicked since the nurse did not warn me.  I’m not even sure how to explain this other than the IV concoction sent a very warm flushed feeling to my “who-who” and it felt as if I was peeing uncontrollably; like the flood gates had opened up all over myself.  Why would a drug make that sensation and why has this oddity gone unfixed!?

I’ll wrap up with the whole reason I’m writing today; my MRI images all came back normal and whatever they were “keeping an eye on” has gone away.  All is good!

Advertisements

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s


%d bloggers like this: